Lipitor is a brand name for the drug atorvastatin, which is a type of medication used to lower cholesterol levels in the body . According to a study published in the National Center for Biotechnology Information, statin therapy, including atorvastatin, can cause muscle pain and discomfort in some patients . The study explains that this side effect is due to the inhibition of the body's production of Coenzyme Q10 (CoQ10), which is essential for muscle function and energy production.
While muscle pain is a common side effect of statin therapy, it is important to note that not all patients will experience this symptom. However, for those who do, there are ways to manage the pain. According to Harvard Health Publishing, one way to manage statin-related muscle pain is to adjust the dosage of the medication. A lower dose of the medication may still be effective in reducing cholesterol levels while minimizing the risk of muscle pain . Another way to manage muscle pain is to supplement with CoQ10, which has been shown to reduce muscle pain in some patients .
In conclusion, Lipitor (atorvastatin) can cause muscle pain during running, as it is a common side effect of statin therapy. However, not all patients will experience this symptom, and there are ways to manage the pain, such as adjusting the dosage of the medication and supplementing with CoQ10. It is important to consult with a healthcare provider before making any changes to medication dosage or supplement use.